MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 01/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6; -4.5/1.0/109 (sphere/cylinder/axis) implantable collamer lens into the patient's right eye (od) on (b)(6) 2024.The surgeon reports the patient has tass which was noticed on (b)(6) 2024, diagnostics was performed, and steroids were used.Lens remains implanted with a planned replacement.Cause of the event was reported as the device but noted the device did not fail to perform as intended.
 
Additional Manufacturer Narrative
It was later reported that on (b)(6) 2024 the lens was explanted but the problem was not resolved.The cause of the event is now reported as unknown.The surgeon additionally noted "currently in good condition, plans to reoperate after futher observation.Postoperative 1w deposts on lens and cornea, 2w kp pig (+) with complaint of blurrying, 3w with complaints of blurring.Subsequently patient infected with covid 19 and the lens was removed.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: supplemental #3 incorrectly listed the claim as (b)(4), this should be corrected to (b)(4).Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 - it was later reported that 58 postoperative days inflammatory recovery was observed.There are no abnormalities.Patient's postop corneal endothelial density was 2632.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker ave
monrovia, CA 91016
MDR Report Key18946963
Report Number2023826-2024-01329
Device Sequence Number12599651
Product Code QCB
UDI-Device Identifier00840311307715
UDI-Public00840311307715
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/22/2024
05/23/2024
08/20/2025
08/25/2025
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date03/28/2024
06/10/2024
08/21/2025
08/25/2025
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT#UNK.; FOAM TIP PLUNGER - LOT#UNK.; INJECTOR MODEL: MSI-PF - LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale